Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 19, 2018, 5:00 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2018, 5:00 PM MST (00:00 UTC)
- Expired
- Feb 19, 2018, 8:27 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
734 WWUS75 KFGZ 200000 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 500 PM MST Mon Feb 19 2018 ...Strong winds to continue across portions of northern Arizona through the evening... .Winds are expected to slowly decrease across most areas over the next couple hours, but will remain strong over northeastern Arizona through the evening. The High Wind Warning that covers most locations north of the Mogollon Rim will expire shortly, but a Wind Advisory will be in effect for this area through 9 PM MST. AZZ009>014-039-040-200400- /O.EXP.KFGZ.HW.W.0001.000000T0000Z-180220T0000Z/ /O.NEW.KFGZ.WI.Y.0006.180220T0000Z-180220T0400Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 500 PM MST Mon Feb 19 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect until 9 PM MST this evening. * TIMING...through late Monday evening. * WINDS...Southwest winds 25 to 35 mph with gusts from 45 to 55 mph. * IMPACTS...Winds this strong winds will make driving difficult. Even more so with high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph are expected. A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ005-200100- /O.EXP.KFGZ.HW.W.0001.000000T0000Z-180220T0000Z/ Marble and Glen Canyons- Including the cities of Page and Lees Ferry 500 PM MST Mon Feb 19 2018 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Wind speeds have decreased below High Wind Warning criteria. As a result, the High Wind Warning has expired. $$ AZZ006>008-038-200100- /O.EXP.KFGZ.WI.Y.0005.000000T0000Z-180220T0000Z/ Grand Canyon Country-Coconino Plateau-Yavapai County Mountains- Oak Creek and Sycamore Canyons- Including the cities of Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, and Sedona 500 PM MST Mon Feb 19 2018 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Wind speeds have decreased below Wind Advisory criteria. As a result, the Wind Advisory has expired. $$
1 follow-up statement
856 WWUS75 KFGZ 200327 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 827 PM MST Mon Feb 19 2018 AZZ009>014-039-040-200430- /O.CAN.KFGZ.WI.Y.0006.000000T0000Z-180220T0400Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Navajo N.M., Dilkon, and Kykotsmovi 827 PM MST Mon Feb 19 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Flagstaff has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 19, 2:58 PM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Feb 19, 2:58 PM MST, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 258 PM MST Mon Feb 19 2018 .SYNOPSIS...A cold front will exit the area by early Tuesday with cold temperatures and lighter winds behind it. Some warming will occur on Wednesday before another storm system moves in Thursday and Friday. This will bring cooling temperatures and a chance of rain and showers. Temperatures are expected to gradually warm over the weekend. && .DISCUSSION...A strong cold front currently stretching from northern Navajo County to southeast Coconino County will continue to move east tonight. Strong southwesterly winds which have routinely gusted between 50-60 mph today will rapidly decrease behind the front. Precipitation rates will diminish behind the front early this evening from Flagstaff westward. Along the front expect a burst of heavier precipitation along the eastern Mogollon Rim and White Mountains before showers diminish early Tuesday morning. Very cold and dry air will spill in behind the front with 700 mb temperatures falling to between -13 to -16 C. This will lead to below normal temperatures Tuesday with the coldest night of the week expected to be Tuesday night when some spots could see below zero temperatures. Some slight moderation in temperatures is expected Wednesday. The next chance for precipitation and gusty southwest winds will be late Thursday evening into Friday as another trough of low pressure approaches from the northwest. Long range models differ slightly on how far south to dig the trough out. As a result, have settled for a middle of the road approach still keeping a slight chance for rain and mountain snow in for Friday with the highest chances along and south of the Mogollon Rim and along the Kaibab Plateau. Chances will decrease into Saturday morning before a return to a calmer weather pattern and warm up in temperatures for the rest of the weekend and into early next week. && .AVIATION...For the 00z package...A cold frontal boundary continues to move across northern Arizona producing rain and heavy snow showers from KFLG east. MVFR conditions will be possible in any heavier bands of precipitation and IFR conditions for any snow and blowing snow. Snow showers will end west to east through the evening. Southwest winds will continue through the afternoon gusting near 40 to 45 knots for most places. Areas north and east of the Mogollon Rim will see winds 30 to 35 kts with gusts to 55 kts. Winds will decrease after 02z. && .FIRE WEATHER...A cold frontal boundary continues to move southeast across Northern Arizona this afternoon. Strong southwest winds are gusting near 35 to 45 mph for most areas, with the strongest winds gusting 60+ mph east of Flagstaff to the New Mexico border. Rain and mountain snow showers will continue through this evening before tapering off from west to east. The most snow accumulation is forecast along the Mogollon Rim and White Mountains. Dry and much colder weather will follow for Tuesday. Thursday through Saturday...Below normal temperatures and an unsettled weather pattern will remain over Arizona with a chance for additional precipitation returning on Thursday and Friday. By Saturday, a return a drier pattern and warming trend for the weekend and early next week. && .FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory until 5 PM MST this afternoon FOR AZZ006>008-038. High Wind Warning until 5 PM MST this afternoon FOR AZZ005- 009>014-039-040. Winter Weather Advisory until 5 AM MST Tuesday FOR AZZ016-017. Winter Weather Advisory until 11 PM MST this evening FOR AZZ004- 015. && PUBLIC...TPS AVIATION...ET FIRE WEATHER...ET For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.